MAUDE Adverse Event Report: BECKMAN COULTER ACCESS VITAMIN B12 COBALAMIN; RADIOASSAY, VITAMIN B12

BECKMAN COULTER ACCESS VITAMIN B12 COBALAMIN; RADIOASSAY, VITAMIN B12
Model Number 33000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).(number of patients not specified).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The vitamin b12 (access vitamin b12 cobalamin) reagents were not returned for evaluation.All of the system parameters, including qc, calibrations and system checks were performing within assay and instrument specifications.There were no hardware errors or other flags reported at the time of the event.The vitamin b12 assay has no worldwide standardization.Each manufacturer traces themselves back to their own working material, which may create differences in results between manufacturers.However, the clinical signification should remain the same.Indeed, the normal reference range are different depending on the method used.Additional and per the vitamin b12 instructions for use, ¿each laboratory should establish its own reference ranges to assure proper representation of specific populations.¿ in conclusion, the cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported low vitamin b12 (access vitamin b12 cobalamin ¿ part number 33000) patient results in comparison with other methods, obtained on dxi 800 access immuno assay w/spot b analyzers.The customer uses normal reference ranges stated in the vitaminb12 instructions for use (ifu): 133 - 675 pmol/l (180 - 914 pg/ml).Clinicians use 148 pmol/l (200 pg/ml) as a cut-off for possible vitamin b12 deficiency requiring further investigation instead of a reference interval.The customer reported that after the introduction of the access vitamin b12 assay on (b)(6) 2020, approximately 22% of vitamin b12 results reported have been < 150 pmol/l.In comparison, using the roche method (previous method), only 3.5% were below this cut-off.The customer reported a clinical problem because the doctors are finding it hard to understand these results and treat patients correctly based on them.The customer suggested that unnecessary prescriptions were made and that vitamin b12 prescriptions doubled after the introduction of the access assay ((b)(6) 2020).No detail regarding the type of prescription was provided (over the counter b12 or injections).No further change in treatment was reported.No further information was provided.There were no hardware errors or other flags reported at the time of the event.Archive data files (.Csv file) were analyzed.It showed data obtained between 1mar2021 and 15mar2021 on their laboratory¿s dxi analyzers (serial number (sn) (b)(4)).Analysis of this file did not highlight any specific issue with customer¿s analyzer.All of the system parameters, including qc, calibrations and system checks were performing within assay and instrument specifications.It showed that over the 793 vitamin b12 results, 224 were lower than 148 pmol/l, i.E.22%.No issues with sample integrity were reported by the customer.No sample collection or processing information was provided by the customer.

Brand Name
ACCESS VITAMIN B12 COBALAMIN
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11573725
Report Number2122870-2021-00040
Device Sequence Number3544289
Product Code CDD
UDI-Device Identifier15099590224301
UDI-Public(01)15099590224301(17)211031(11)201031(10)922779
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number33000
Device Catalogue Number33000
Device Lot Number922779
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;